All, I’ve been pretty depressed for the past couple months and I’m considering going on SSRIs. Has anyone gone on SSRIs after PFS from Finasteride? If so, how was your experience? The likely options available to me are either Lexapro or Zooloft. Please keep comments to real experiences rather than hypothetical as I’m trying to make an informed decision. Thanks all!
I was suicidal for the first 4 months, and then that extreme feeling suddenly disappeared one day. I ve heard SSRIs are not the best option as it can cause further damage
Thanks brother. I’ve had PFS over 2 years now and the journey seems never ending.
SSRIs are one of the things which bring people here. Suggest that extreme caution is appropriate.
Thanks Greek. I’m still curious if anyone with PFS from Finasteride went on SSRIs afterwards and what was the effect.
It’s certainly a challenging question because we are not certified medical experts yet we support or discredit certain medical approaches, and I do however think that is understandable. For example, although Finasteride and COVID are not related, medical experts are highly interested in the “COVID Long Haul Syndrome” because it popular and published by the media. This is sadly not the case yet with Finasteride when it comes to public recognition. I will however comment that there are many people on this website that are doing an outstanding job trying to make this medical issue known to the public and for that I’m highly grateful.
I’m certainly in a dilemma…do nothing and possibly get better/worse or do something and possibly get better/worse. I’m positive like many on this website, the medical field will suggest SSRIs to solve the problem. What’s challenging for me is the medical field has provided great solutions during my time on this earth, minus Finasteride. However on the other end, I don’t want to end up as a further statistic.
Either way, I appreciate the feedback. Like many on this website, I long for my soul to return. I long to enjoy the small things in life…
@Jhdiaz I was prescribed paroxetene weeks after fin hit me however I didnt know the cause. A further two weeks later the anxiety subsided and sleep returned. No wood though. I continued taking fin on and off for years. Paroxetene dosage was increased when I was hit with waves "must have been when I stopped then restarted fin as I did 9 months on 3 off regularly. Paroxetene finally stopped working. I tried to soldier on but got increasingly worse “still taking fin” other SSRIs were tried which either did nothing or magnified symptoms. I can across the forum 3 years ago and discovered what had been slowly destroying me which is when I stopped. 2 years ago I was desperately trying to hold onto my personal life and career but the emotional sides were huge, and my reaction to stress /pressure extreme. I was prescribed SSRIs again and they made things even worse. I immediately stopped them and have been left in an even worse position. They don’t just worsen the emotional stuff they also bring a great risk of physical sides. My autonomic system was effected/changed from one trazadone. Long response I know but trying to advise how dangerous sssris can be. Time and healthy living are the best things for PFS.
Those drugs gave me +30 health problems.pls dont take
SSRI’s = killer drugs. It will kill u.
You’re absolutely right, we aren’t medical experts and my suggestion is to engage with the doctors and to not shy away from reporting symptoms and asking advice. However it should not be ignored that though some doctors are becoming pfs aware, it is still a rare problem and one which some doctors have had no experience of.
However, what we have found repeatedly is that people who have had a problem with a drug that’s brought them here often have a problem both with subsequent exposure and with drugs that other people here have had problems with. The expectation is that once we know more that we’ll find that the drug you use does not induce a unique condition, more that the same condition can be triggered by any one of these substances, and that the condition should probably be considered a “post drug syndrome” as opposed to belonging to any one specific drug.
I don’t want to set myself up as a medical expert, or even as a PFS expert, but I think the risks of more symptoms and or worsening the symptoms you already have are very high if you re-expose yourself or use another substance.
Anytime good luck @Jhdiaz mate
Steer away from it. Don’t touch it, do not even put your eyes on it.
If u end taking it, don’t say that u weren’t warned. Depression is not a disease, doesn’t need meds and can be treated with simple and free measures like habits.
Do you have examples of habits? I’ve heard the same thing as well however the types of habits seem to vary from person.
Therapy first and foremost. Not less important: exercise, good sleep, HOBBIES and meditation. Eat vegetables and hydrate yourself.
Sounds idiotic? Maybe, but surely isn’t and all of them are pretty much doable. I know with depression things are less doable, been there, but at the end they are, just do it, force to it, it’s worth (I’m quite sure it’s better than staying bedridden all day long, yeah there I’ve also been) then you’ll catch yourself up doing like an habit and that per se is gonna lift ur mood and take ur depression away no doubts.
Hang in there bro. Don’t take extreme measures and seek therapy (if you don’t have the cash for it, you could try having a journal and write upon it how you feel, etc) I know it sounds silly, but people tell it’s silly without even doing it because they think it doesn’t work because they don’t see sense on it. Well, start doing it and you will see what I’m talking about - and the sense. It’s all about getting to know yourself and avoiding triggers, there comes all the habits that not only gonna make u occupied (a must for depression) but also healthy and closer to a recovery from PFS for example.
Peace out and take care.
PS.: Avoid stress and obsessing with this forum like the fucking plague, my brother. See you on the other side!
I took several amino acids and SAMe recently. It caused me to end up in relapse PFS type insomnia.
Some of the amino acids I was taking such as L-Tryptophan and 5-HTP increase natural serotonin production. I had before and after urine neurotransmitter tests which confirmed that my serotonin levels did rise from the
taking the L-Tryptophan and 5-HTP. Right before I crashed into insomnia while on these supplements I started waking up in the middle of the night alert with erections which I see trazodone victims mentioning. This was the beginning. I came off of everything and stayed up for 9 days. I’m getting the insomnia under control now. But I thought this was interesting seeing that trazodone increases serotonin if I remember correctly? But through a different more extreme mechanism then simply increasing natural production
Also my primary gave me trazodone as a treatment for insomnia and luckily even while being in agonizing pain from staying up for nine days I did not take one pill
Anyway, if I’m correct that trazodone increases serotonin and this messes people up maybe the solution is to do the opposite of what trazodone did ? I don’t know still researching this my self.
Your reaction is not uncommon though I’m not sure if the mechanisms of traz, thankfully you haven’t been permanently damaged by l-tryp and 5htp. I tried them years ago and they didn’t hurt me, but in recent years with more severity the tryp wasn’t tolerated at all. Alternative sources such as a slice of turkey 30 mins before bed used to help me but I can’t even have that now.
@Jhdiaz Have you considered Wellbutrin? It works on dopamine in the brain as opposed to serotonin. It doesn’t have the sexual side effects like the SSRI’s or the God awful SNRI’s. I took Wellbutrin for a few days and felt back to normal, however, it did not last and I crashed again. Wellbutrin may increase your anxiety though. I was on SSRI’s before, during, and after finasteride. I can’t come off SSRI’s without a dramatic increase in anxiety since I stopped taking finasteride. I am forced to take both an SSRI and a benzo. SSRI’s have never controlled my anxiety.
I took 5-HTP as well and made me worse but it some ways better…strange combination
I’m on Wellbutrin but with no noticeable effect, so I’m tapering off in a couple of weeks. I’m kind of giving up on the idea that a pill will cure me.
But you could give it a go. It’s not associated with sexual side effects as is the case with SSRIs. Wellbutrin works mostly on norepinephrine through its metabolite hydroxybupropion, incidentally.
What was your dosage on the 5-HTP?
How long did you take the 5-HTP for ?
What did it hurt and what did it help for you?
For me the 5-HTP and l-tryptophan cured my constipation while putting me in insomnia. 90 percent of bodies serotonin is made in the gut